Other antihistamines should not be taken with Allegra since they can also lead to worsened side effects. Allegra-D should be avoided while taking tricyclic antidepressants or monoamine oxidase MAO inhibitors.
The pseudoephedrine in Allegra-D can interact with these other drugs and lead to an increased risk of high blood pressure hypertension or irregular heartbeat arrhythmia. Otherwise, these drugs may cause an allergic reaction such as a severe rash or trouble breathing anaphylaxis. Allegra and Allegra-D should be avoided in people with kidney disease.
Since fexofenadine is cleared from the body through the kidneys, altered kidney function may lead to an increased risk of toxicity and adverse effects. The use of Allegra-D may need to be avoided or monitored in those with high blood pressure and heart disease.
Pseudoephedrine works by constricting blood vessels to reduce congestion. This effect may increase the risk of complications from cardiovascular disease. Consult your healthcare provider for other precautions to be aware of before taking Allegra or Allegra-D. Allegra is the brand name of fexofenadine.
It is used to treat hay fever allergic rhinitis and hives urticaria in adults and children. Allegra can be found over the counter and is available in tablet and liquid formulations.
Allegra-D contains fexofenadine hydrochloride and pseudoephedrine. It can be purchased over the counter to help relieve allergy symptoms such as runny nose, watery eyes, and nasal congestion. Allegra-D is available as a hour and hour oral tablet. Allegra and Allegra-D both contain fexofenadine HCl. However, they are not the same drug. Allegra-D contains another active ingredient called pseudoephedrine. Both Allegra and Allegra-D work for relieving general allergy symptoms.
Since Allegra-D contains an added decongestant, it may be better for certain symptoms like congestion or stuffy nose. Allegra may be used during pregnancy if the benefits outweigh potential risks to the fetus. Therefore, these drugs should only be used with approval from your healthcare provider. In March , Allegra fexofenadine became non-prescription.
Allegra-D also contains pseudoephedrine, which is effective for stuffy nose, sinus pressure and headache. Allegra-D 12 hour and Allegra-D 24 hour are completely different. Besides only working for half as long, the 12 hour version contains 60 mg of Allegra. So twice a day would be mg, right? But Allegra-D 24 hour contains mg. The hour version came out after establishing that mg per day worked better than mg. Previously prescription-only, Claritin loratadine and Zyrtec cetirizine went over-the-counter a few years ago.
The plain Allegra is also available in 24 and 12 hour doses, but the 24 hour dose actually contains three-times more medicine than the 12 hour dose mg vs. Allegra is almost as strong as Zyrtec, but far less sedating. Claritin is the least effective of the three. Sign up for our Health Tip of the Day newsletter, and receive daily tips that will help you live your healthiest life.
A review of antihistamines used during pregnancy. J Pharmacol Pharmacother. Safety of antihistamines during pregnancy and lactation.
Can Fam Physician. Cleveland Clinic. July 13, Pharmacology of antihistamines. World Allergy Organization Journal. Approved February 25, Approved November 27, Approved September 3, Your Privacy Rights. To change or withdraw your consent choices for VerywellHealth. At any time, you can update your settings through the "EU Privacy" link at the bottom of any page.
These choices will be signaled globally to our partners and will not affect browsing data. We and our partners process data to: Actively scan device characteristics for identification. I Accept Show Purposes. How to Treat Allergies During Pregnancy. Allergy Treatments for Children. What Is an Allergist? Was this page helpful? Thanks for your feedback! Sign Up. What are your concerns?
Allegra-D, a formulation of the medicine that adds the decongestant pseudoephedrine, will also be available in its original strength without a prescription, although it will be sold at the pharmacy counter rather than off the retail shelf due to the potential for misuse of pseudoephedrine, which can be used to make methamphetamine.
The OTC products will include Allegra Hour and Hour Tablets for adults and children 12 years of age and older; Children's Allegra Hour Tablets for six years of age and older, and liquid for use in two years of age and older; Children's Allegra Hour Orally Disintegrating Tablets for use in six years of age and older; and Allegra-D Hour and Hour Allergy and Congestion Extended Release Tablets for use in children 12 years of age and older.
The products will be sold at drug, grocery, mass merchandiser and club stores across the US beginning in March.
0コメント